Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 98, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2023, 2:37 PM CDT for Sangamon County, Illinois. It was in force for 38 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2023, 2:37 PM CDT (19:37 UTC)
- Expired
- May 7, 2023, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 66 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:59 PM CDT | HAIL 1 | Chatham, IL | QUARTER SIZE HAIL IN CHATHAM. |
| May 7, 3:02 PM CDT | HAIL 0.75 | 1 Ne Chatham, IL | REPORT FROM MPING: DIME (0.75 IN.). |
| May 7, 3:02 PM CDT | HAIL 1.75 | Chatham, IL | GOLF BALL SIZE HAIL IN CHATHAM. |
| May 7, 3:04 PM CDT | HAIL 1 | 1 Ne Chatham, IL | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 7, 3:04 PM CDT | HAIL 1 | 1 Ne Chatham, IL | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 7, 3:04 PM CDT | HAIL 1.25 | Chatham, IL | |
| May 7, 3:09 PM CDT | HAIL 1.25 | 1 E Auburn, IL | SOCIAL MEDIA REPORT VIA TWITTER. |
| May 7, 3:09 PM CDT | HAIL 1.25 | 1 E Auburn, IL | SOCIAL MEDIA REPORT VIA TWITTER. |
| May 7, 3:10 PM CDT | HAIL 3.25 | Chatham, IL | SOCIAL MEDIA REPORT VIA TWITTER WITH PHOTO. |
| May 7, 3:14 PM CDT | HAIL 2 | Auburn, IL | UP TO 2 INCH DIAMETER HAIL MEASURED. SOCIAL MEDIA REPORT WITH PHOTO ON TWITTER. |
| May 7, 3:14 PM CDT | HAIL 2 | Auburn, IL | UP TO 2 INCH DIAMETER HAIL MEASURED. SOCIAL MEDIA REPORT WITH PHOTO ON TWITTER. |
| May 7, 3:15 PM CDT | HAIL 1.75 | Chatham, IL | GOLF BALL SIZE HAIL IN CHATHAM WITH PHOTO. |
| May 7, 3:15 PM CDT | HAIL 2 | Chatham, IL | SOCIAL MEDIA REPORT VIA TWITTER. |
| May 7, 3:25 PM CDT | HAIL 1 | 2 Ese Chatham, IL | REPORT FROM MPING: QUARTER (1.00 IN.). |
| May 7, 3:25 PM CDT | HAIL 1 | 2 Ese Chatham, IL | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
138
WUUS53 KILX 071937
SVRILX
ILC167-072015-
/O.NEW.KILX.SV.W.0098.230507T1937Z-230507T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
237 PM CDT Sun May 7 2023
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Sangamon County in central Illinois...
* Until 315 PM CDT.
* At 237 PM CDT, a severe thunderstorm was located near Loami, or 9
miles northwest of Virden, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Loami around 245 PM CDT.
Auburn around 255 PM CDT.
Other locations in the path of this severe thunderstorm include
Chatham, Divernon, Springfield, Rochester and Pawnee.
This includes Interstate 55 between mile markers 77 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3975 8953 3952 8953 3952 8974 3953 8991
3968 8996
TIME...MOT...LOC 1937Z 255DEG 17KT 3962 8987
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
200
WWUS53 KILX 071947
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
247 PM CDT Sun May 7 2023
ILC167-072015-
/O.CON.KILX.SV.W.0098.000000T0000Z-230507T2015Z/
Sangamon-
247 PM CDT Sun May 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN SANGAMON COUNTY...
At 247 PM CDT, a severe thunderstorm was located near Loami, or 9
miles north of Virden, moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Auburn around 250 PM CDT.
Other locations in the path of this severe thunderstorm include
Chatham, Divernon, Springfield, Pawnee and Rochester.
This includes Interstate 55 between mile markers 78 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3975 8953 3952 8953 3955 8973 3957 8988
3969 8988
TIME...MOT...LOC 1947Z 258DEG 20KT 3964 8978
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25470
WWUS53 KILX 072005
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
305 PM CDT Sun May 7 2023
ILC167-072015-
/O.CON.KILX.SV.W.0098.000000T0000Z-230507T2015Z/
Sangamon-
305 PM CDT Sun May 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN SANGAMON COUNTY...
At 305 PM CDT, a severe thunderstorm was located over Chatham, or 7
miles south of Springfield, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Springfield, Pawnee and Rochester.
This includes Interstate 55 between mile markers 80 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3956 8984 3968 8981 3971 8975 3975 8953
3956 8953
TIME...MOT...LOC 2005Z 251DEG 21KT 3967 8966
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:18 PM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 2:18 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 218 PM CDT Sun May 7 2023 .SYNOPSIS... Issued at 218 PM CDT Sun May 7 2023 Look for additional rounds of strong to severe thunderstorms this afternoon, overnight into Monday morning, and potentially Monday evening. Quieter weather is forecast for Tuesday and Wednesday. Precipitation chances return from Thursday into the weekend. && .SHORT TERM... (Through Late Monday Night) Issued at 218 PM CDT Sun May 7 2023 As warm and humid air advects into central Illinois from the west, a remnant outflow boundary from morning convection has moved to a position from just west of Peoria, to just west of Springfield, passing just east of the St. Louis Metro and curving toward Paducah KY. Expect this feature to the the focus for convective initiation this afternoon/evening. With MLCAPE near 3000 J/kg in the vicinity of this boundary and cloud layer shear in excess of 40 knots, both large hail and severe wind gusts will be threats from these cells. As a short wave trough moving through northern Arkansas approaches, additional forcing for ascent along with some degree of mid-level cooling will likely lead to fairly broad multicell storm coverage near the outflow boundary, though even in this situation stronger updrafts may be capable of large hail. The expected coverage will likely lead to a growing cold pool and another southward push of the outflow boundary this evening, with the severity of this round of thunderstorms waning by around 8-9 pm. CAMs depict a second round of convection during the early morning hours on Monday, with an organized bowing complex of thunderstorms approaching from southern IA/northern MO. The extent of afternoon/evening convection across central Illinois will likely play a large role in the evolution of this complex, with the most likely outcome at this point being a weakening complex as it moves into central Illinois after midnight, and/or the complex following the instability gradient to the southeast with the wind threat remaining farther west. Even so, the potential for strong to severe wind gusts in association with this complex will need to be watched, especially if little convection occurs with the first round across northern parts of the ILX forecast area. In addition, there is potential for flash flooding with both rounds of convection, especially where training storms occur and/or where large amounts of rain fell early this morning. In the wake of the early morning convective activity, expect a fairly quiet period for at least part of the late morning/early afternoon on Monday before thunderstorms again develop on a cold front/the remnant outflow boundary from morning convection. MLCAPE will be closer to 1000 J/kg, with cloud layer shear decreasing to around 25-30 kt. Though those values are less than today, there will still be a risk of storms producing large hail and/or severe wind gusts Monday afternoon/evening. Expect the storms to move out of the southeast corner of the ILX forecast area by around 9-10pm with the cold front, with light northeast winds and relatively quiet conditions for the rest of the overnight hours. AAT .LONG TERM... (Tuesday through Next Sunday) Issued at 218 PM CDT Sun May 7 2023 Key Messages: 1) Much quieter weather is forecast for Tuesday and Wednesday. 2) Precipitation chances increase once again from Thursday into the weekend. A mid-level ridge will amplify over the Midwest from Tuesday into Wednesday, with minimal precipitation chances and high temperatures falling back into the mid to upper 70s. Precipitation chances begin to return on Thursday in association with a closed low moving from the northern/central Rockies into the upper Midwest. Cluster analysis shows ensemble member differences regarding the depth and speed/track of this low, which will eventually affect where and how much precipitation falls. Even so, this period doesn't look terribly high-impact at this point, with NBM probability of rainfall > 1" in the entire Friday-Sunday period only in the 20-30% range. However, we'll need to keep an eye out for substantial rainfall accumulations where soils are becoming more saturated. Additionally, the grand ensemble (GEFS/EC/CMC) mean CAPE in the Fri/Sun period does poke up between 500-1000 J/kg during the afternoons. AAT && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1222 PM CDT Sun May 7 2023 VCSH were removed from the first couple hours of the TAFs, as we've still some time to destabilize thanks to the outflow from this morning's storms. Ultimately, however, surface heating should prove sufficient for convection to reignite along that residual boundary and subsequently propagate northeastward across central Illinois. In the meantime, south winds around 10-15 (G20) kt will continue as the bases of scattered to broken stratocumulus rise out of the MVFR category at CMI and PIA. There's still considerable timing and locational uncertainty with the storms to develop late this afternoon and evening, but confidence increases in widespread thunderstorms later tonight - mainly after around 08z (3 AM). Both rounds of storms will carry the potential for erratic and intense (locally > 50 kt) surface wind gusts, large hail, and frequent lightning, but at this time the late afternoon- evening activity has the greatest potential to be severe. Bumgardner && .ILX WATCHES/WARNINGS/ADVISORIES... None. && WFO ILX
Hazardous weather outlook, May 7, 11:37 AM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Lincoln IL 1137 AM CDT Sun May 7 2023 ILZ027>031-036>038-040>057-061>063-066>068-071>073-081645- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1137 AM CDT Sun May 7 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop this afternoon and persist into early evening. Tonight, a line of storms will likely develop and push southeast across central IL after midnight. Both rounds of thunderstorms could be severe with damaging winds and large hail being the primary hazards. An isolated flash flood risk may develop if thunderstorms repeatedly affect the same location. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected Monday. Severe storms will again be possible. Damaging wind gusts and large hail are the primary hazards. An isolated flash flood risk may develop if thunderstorms repeatedly affect the same location. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. 25
In the hours before
Local storm report, May 7, 9:10 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
910 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM TSTM WND DMG 2 S HIDALGO 39.13N 88.15W
05/07/2023 JASPER IL PUBLIC
SOCIAL MEDIA PHOTO SHOWS A DOWNED TREE AND
TWO LARGE BRANCHES. TIME ESTIMATED FROM
RADAR.
&&
JRBLocal storm report, May 7, 9:14 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
05/07/2023 M66 MPH COLES IL ASOS
&&
JRBLocal storm report, May 7, 9:41 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
941 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NNE URBANA 40.13N 88.20W
05/07/2023 M4.00 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-161 URBANA 1.2 NNE.
0700 AM HEAVY RAIN LAKE OF THE WOODS 40.20N 88.37W
05/07/2023 M3.17 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-130 MAHOMET 1.8 ENE.
0700 AM HEAVY RAIN 3 SW BLOOMINGTON 40.45N 89.03W
05/07/2023 M3.05 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-50 BLOOMINGTON 3.8
SW.
0800 AM HEAVY RAIN 4 S BONDVILLE 40.05N 88.37W
05/07/2023 M2.86 INCH CHAMPAIGN IL MESONET
MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
0800 AM HEAVY RAIN 4 S BONDVILLE 40.05N 88.37W
05/07/2023 M2.86 INCH CHAMPAIGN IL MESONET
MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
0645 AM HEAVY RAIN 1 SSW LAKE OF THE WOODS 40.20N 88.37W
05/07/2023 M2.81 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-139 MAHOMET 1.6 E.
0800 AM HEAVY RAIN 3 NE MANSFIELD 40.24N 88.46W
05/07/2023 M2.80 INCH PIATT IL COCORAHS
COCORAHS STATION IL-CP-140 MANSFIELD 3.2 NE.
0715 AM HEAVY RAIN 1 WNW LAKE OF THE WOODS 40.22N 88.39W
05/07/2023 M2.75 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-59 MAHOMET 1.7 NNE.
0715 AM HEAVY RAIN 1 N LAKE OF THE WOODS 40.23N 88.36W
05/07/2023 M2.70 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-136 MAHOMET 3.0 NE.
0600 AM HEAVY RAIN 3 SE MANSFIELD 40.17N 88.47W
05/07/2023 M2.69 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-15 3 SE MANSFIELD.
0700 AM HEAVY RAIN 1 SSW BLOOMINGTON 40.47N 89.00W
05/07/2023 M2.65 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-60 BLOOMINGTON 1.6
WSW.
0700 AM HEAVY RAIN 3 WSW MANSFIELD 40.19N 88.56W
05/07/2023 M2.64 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-13 MANSFIELD 3.0 WSW.
0700 AM HEAVY RAIN 1 S MAHOMET 40.18N 88.40W
05/07/2023 M2.61 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-92 MAHOMET 1.2 S.
0700 AM HEAVY RAIN 2 WSW CENTRAL ILLINOIS 40.47N 88.95W
05/07/2023 M2.60 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-48 BLOOMINGTON 1.5
ESE.
0700 AM HEAVY RAIN DOWNS 40.40N 88.87W
05/07/2023 M2.43 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-70 DOWNS.
0600 AM HEAVY RAIN 2 S CENTRAL ILLINOIS AI 40.45N 88.91W
05/07/2023 M2.42 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-56 BLOOMINGTON 3.9
ESE.
0835 AM HEAVY RAIN 2 ESE BLOOMINGTON 40.47N 88.96W
05/07/2023 M2.40 INCH MCLEAN IL MESONET
MESONET STATION GW0991 BLOOMINGTON.
0600 AM HEAVY RAIN NEWMAN 39.79N 87.98W
05/07/2023 M2.23 INCH DOUGLAS IL COCORAHS
COCORAHS STATION IL-DG-15 NEWMAN.
0700 AM HEAVY RAIN 1 SE BEMENT 39.91N 88.56W
05/07/2023 M2.19 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-26 , IL.
0700 AM HEAVY RAIN 2 SSW FARMER CITY 40.23N 88.66W
05/07/2023 M2.15 INCH DE WITT IL COCORAHS
COCORAHS STATION IL-DW-5 FARMER CITY 1.5
SSW.
0700 AM HEAVY RAIN LE ROY 40.34N 88.77W
05/07/2023 M2.13 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-61 LE ROY 0.2 NNW.
0700 AM HEAVY RAIN 4 N CERRO GORDO 39.95N 88.72W
05/07/2023 M2.01 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-14 4 N CERRO GORDO.
0700 AM HEAVY RAIN 3 SE CISCO 39.99N 88.69W
05/07/2023 M2.00 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-6 MONTICELLO 6.5 WSW.
0700 AM HEAVY RAIN 1 SSE NORMAL 40.50N 88.98W
05/07/2023 M1.99 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-63 NORMAL 1.7 SE.
0830 AM HEAVY RAIN 1 NNE TUSCOLA 39.81N 88.28W
05/07/2023 M1.95 INCH DOUGLAS IL COCORAHS
COCORAHS STATION IL-DG-11 TUSCOLA 0.6 NNE.
0700 AM HEAVY RAIN 1 NNW WASHINGTON 40.72N 89.41W
05/07/2023 M1.94 INCH TAZEWELL IL COCORAHS
COCORAHS STATION IL-TZ-23 WASHINGTON 1.7 NE.
0831 AM HEAVY RAIN 2 NNW WASHINGTON 40.74N 89.42W
05/07/2023 M1.91 INCH TAZEWELL IL MESONET
MESONET STATION EW4888 WASHINGTON.
0700 AM HEAVY RAIN 3 S MANSFIELD 40.17N 88.52W
05/07/2023 M1.90 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-16 3 S MANSFIELD.
0830 AM HEAVY RAIN 1 NW WASHINGTON 40.71N 89.42W
05/07/2023 M1.90 INCH TAZEWELL IL MESONET
MESONET STATION FW7110 WASHINGTON.
0524 AM HEAVY RAIN 3 S ALTA 40.77N 89.64W
05/07/2023 M1.76 INCH PEORIA IL PUBLIC
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
05/07/2023 M1.75 INCH EDGAR IL CO-OP OBSERVER
CO-OP OBSERVER STATION PWWI2 PARIS.
0800 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.97W
05/07/2023 M1.75 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-4 HEYWORTH 0.6 E.
0835 AM HEAVY RAIN 3 E SOUTH PEKIN 40.49N 89.60W
05/07/2023 M1.71 INCH TAZEWELL IL MESONET
MESONET STATION FW1256 PEKIN.
0700 AM HEAVY RAIN NORMAL 40.51N 88.98W
05/07/2023 M1.70 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-64 NORMAL 1.2 ESE.
0700 AM HEAVY RAIN 3 WSW FARMER CITY 40.23N 88.69W
05/07/2023 M1.70 INCH DE WITT IL COCORAHS
COCORAHS STATION IL-DW-8 FARMER CITY 2.7
WSW.
0700 AM HEAVY RAIN 2 SE URBANA 40.09N 88.17W
05/07/2023 M1.70 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-135 URBANA 2.2 SE.
0840 AM HEAVY RAIN PEORIA HEIGHTS 40.74N 89.58W
05/07/2023 M1.67 INCH PEORIA IL MESONET
MESONET STATION CW9901 PEORIA HEIGHTS.
0815 AM HEAVY RAIN CHAMPAIGN 40.12N 88.26W
05/07/2023 M1.66 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-143 CHAMPAIGN 0.3
NNE.
0840 AM HEAVY RAIN PEORIA HEIGHTS 40.74N 89.58W
05/07/2023 M1.66 INCH PEORIA IL MESONET
MESONET STATION 9089D PEORIA HEIGHTS.
0700 AM HEAVY RAIN 2 W GERMANTOWN HILLS 40.77N 89.51W
05/07/2023 M1.65 INCH WOODFORD IL COCORAHS
COCORAHS STATION IL-WF-28 EAST PEORIA 6.9
NNE.
0700 AM HEAVY RAIN 3 NE MILMINE 39.94N 88.62W
05/07/2023 M1.65 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-21 BEMENT 2.9 WNW.
0753 AM HEAVY RAIN 1 ENE MONTICELLO 40.03N 88.56W
05/07/2023 M1.60 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-20 MONTICELLO 0.4
ENE.
0830 AM HEAVY RAIN 5 ENE WAYNESVILLE 40.26N 89.04W
05/07/2023 M1.59 INCH DE WITT IL MESONET
MESONET STATION DW9761 WAYNESVILLE.
0831 AM HEAVY RAIN WASHINGTON 40.70N 89.42W
05/07/2023 M1.59 INCH TAZEWELL IL MESONET
MESONET STATION EW8799 WASHINGTON.
0830 AM HEAVY RAIN 1 SSW GERMANTOWN HILLS 40.76N 89.48W
05/07/2023 M1.58 INCH WOODFORD IL MESONET
MESONET STATION CW8069 GERMANTOWN HILLS.
0700 AM HEAVY RAIN 1 SW CHAMPAIGN 40.11N 88.28W
05/07/2023 M1.55 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-53 CHAMPAIGN 0.7 SW.
0600 AM HEAVY RAIN 1 NNE CHAMPAIGN 40.12N 88.26W
05/07/2023 M1.54 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-111 CHAMPAIGN 0.6
NNE.
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.95W
05/07/2023 M1.52 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-72 HOMER 2.1 NNE.
0700 AM HEAVY RAIN 1 W CONGERVILLE 40.61N 89.22W
05/07/2023 M1.51 INCH WOODFORD IL COCORAHS
COCORAHS STATION IL-WF-16 CONGERVILLE 0.6
WSW.
0830 AM HEAVY RAIN 2 WSW CHAMPAIGN 40.10N 88.29W
05/07/2023 M1.51 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-144 CHAMPAIGN 1.5
WSW.
0800 AM HEAVY RAIN 2 SSE URBANA 40.08N 88.19W
05/07/2023 M1.50 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-108 URBANA 2.3 SSE.
&&Local storm report, May 7, 11:07 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
05/07/2023 CASS IL LAW ENFORCEMENT
POWERLINES DOWN ON RAILROAD TRACKS. TIME
ESTIMATED FROM RADAR.
&&Local storm report, May 7, 11:08 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CDT SUN MAY 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG CHANDLERVILLE 40.05N 90.15W
05/07/2023 CASS IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. TIME ESTIMATED FROM
RADAR.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:06 PM CDT | Special Weather Statement | ILX | McLean | 24 min |
| May 6, 10:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Schuyler | 45 min |
| May 6, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 49 min |
| May 6, 11:43 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 47 min |
| May 6, 11:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 24 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 32 min |
| May 7, 12:08 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 52 min |
| May 7, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Sangamon | 34 min |
| May 7, 12:52 AM CDT | Special Weather Statement | ILX | DeWitt | 38 min |
| May 7, 1:00 AM CDT | Special Weather Statement | ILX | Logan, Macon | 45 min |
| May 7, 1:32 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 28 min |
| May 7, 1:55 AM CDT | Special Weather Statement | ILX | Coles, Douglas, Edgar, Vermilion | 35 min |
| May 7, 2:08 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 37 min |
| May 7, 2:14 AM CDT | Special Weather Statement | ILX | McLean | 31 min |
| May 7, 2:33 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 27 min |
| May 7, 2:52 AM CDT | Special Weather Statement | ILX | McLean | 23 min |
| May 7, 2:58 AM CDT | Special Weather Statement | ILX | Fulton | 32 min |
| May 7, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 20 min |
| May 7, 3:26 AM CDT | Special Weather Statement | ILX | Tazewell | 34 min |
| May 7, 3:43 AM CDT | Flash Flood Warning | ILX | McLean, Tazewell | 4 hr |
| May 7, 3:45 AM CDT | Special Weather Statement | ILX | Champaign | 30 min |
| May 7, 4:13 AM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 4 hr |
| May 7, 4:19 AM CDT | Special Weather Statement | ILX | Douglas, Edgar | 41 min |
| May 7, 5:00 AM CDT | Special Weather Statement | ILX | Coles, Douglas, Edgar | 30 min |
| May 7, 5:04 AM CDT | Special Weather Statement | ILX | Menard | 26 min |
| May 7, 5:13 AM CDT | Special Weather Statement | ILX | Moultrie | 17 min |
| May 7, 5:30 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Clark, Coles, Cumberland, Edgar, Moultrie and 1 more | 26 min |
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Effingham, Jasper | 27 min |
| May 7, 3:12 PM CDT | Tornado Warning | ILX | Sangamon | 33 min |
| May 7, 3:21 PM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 7, 3:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 49 min |
| May 7, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 25 min |
| May 7, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 33 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 66 min |
| May 7, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 7, 4:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 58 min |
| May 7, 4:54 PM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 31 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 24 min |
| May 7, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard | 36 min |
| May 7, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 23 min |
| May 7, 5:20 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 25 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 34 min |
| May 7, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 18 min |
| May 7, 5:52 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Schuyler | 3 hr |
| May 7, 6:16 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 48 min |
| May 7, 6:41 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 49 min |
| May 7, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.